Robert M. Gipstein, M.D.; Donald A. Adams, M.D., F.A.C.P.; Jack W. Coburn, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Two recent reports have indicated that necrotizing skin and digital lesions may occur in association with the secondary hyperparathyroidism of chronic renal disease. Two such instances were seen. The first was in a 22-year-old white woman with chronic glomerulonephritis who, 14 months after receiving a renal transplant, developed patchy, necrotizing skin lesions in both lower legs at a time when most serum calcium determinations were at the upper limit of normal. Subtotal extirpation of four hyperplastic parathyroid glands lead to slow healing of the lesions. Serum parathormone levels are pending. Serum calcium determinations have fallen to low normal values. The
Learn more about subscription options.
Register Now for a free account.
Gipstein RM, Adams DA, Coburn JW. Ischemic Vascular Necrosis Associated with Uremic Hyperparathyroidism.. Ann Intern Med. 1972;76:874. doi: 10.7326/0003-4819-76-5-874_1
Download citation file:
Published: Ann Intern Med. 1972;76(5):874.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only